Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 682, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 14, 2017, 4:51 PM CDT for Kay County, Noble County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2017, 4:51 PM CDT (21:51 UTC)
- Expired
- Jul 14, 2017, 5:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kay County, OK, Noble County, OK
The radar
The Vance AFB radar (KVNX), 101 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 625 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WUUS54 KOUN 142151
SVROUN
OKC071-103-142230-
/O.NEW.KOUN.SV.W.0682.170714T2151Z-170714T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
451 PM CDT FRI JUL 14 2017
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
South central Kay County in northern Oklahoma...
Northeastern Noble County in northern Oklahoma...
* Until 530 PM CDT
* At 451 PM CDT, a severe thunderstorm was located near Marland,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Red Rock, Marland and Sooner Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3660 9704 3659 9706 3659 9697 3660 9691
3658 9689 3655 9690 3655 9693 3653 9696
3653 9699 3651 9701 3651 9703 3635 9703
3638 9725 3660 9723 3662 9705
TIME...MOT...LOC 2151Z 268DEG 19KT 3651 9712
HAIL...1.00IN
WIND...60MPH
$$
MAHALE3 follow-up statements
769
WWUS54 KOUN 142202
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
502 PM CDT FRI JUL 14 2017
OKC071-103-142230-
/O.CON.KOUN.SV.W.0682.000000T0000Z-170714T2230Z/
Kay OK-Noble OK-
502 PM CDT FRI JUL 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTH CENTRAL KAY AND NORTHEASTERN NOBLE COUNTIES...
At 502 PM CDT, a severe thunderstorm was located 5 miles north of
Sooner Lake, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Red Rock, Marland and Sooner Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3660 9704 3659 9706 3659 9697 3660 9691
3658 9689 3655 9690 3655 9693 3653 9696
3653 9699 3651 9701 3651 9703 3635 9703
3639 9719 3661 9716 3662 9705
TIME...MOT...LOC 2202Z 268DEG 19KT 3651 9704
HAIL...1.00IN
WIND...60MPH
$$
MAHALE654
WWUS54 KOUN 142211
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
511 PM CDT FRI JUL 14 2017
OKC071-142221-
/O.CAN.KOUN.SV.W.0682.000000T0000Z-170714T2230Z/
Kay OK-
511 PM CDT FRI JUL 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL KAY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3658 9689 3655 9690 3655 9693 3653 9696
3653 9699 3651 9701 3651 9703 3637 9703
3642 9716 3659 9714 3659 9706 3658 9700
3660 9691
TIME...MOT...LOC 2211Z 265DEG 19KT 3652 9701
$$
OKC103-142230-
/O.CON.KOUN.SV.W.0682.000000T0000Z-170714T2230Z/
Noble OK-
511 PM CDT FRI JUL 14 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN NOBLE COUNTY...
At 511 PM CDT, a severe thunderstorm was located 6 miles north of
Sooner Lake, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sooner Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3658 9689 3655 9690 3655 9693 3653 9696
3653 9699 3651 9701 3651 9703 3637 9703
3642 9716 3659 9714 3659 9706 3658 9700
3660 9691
TIME...MOT...LOC 2211Z 265DEG 19KT 3652 9701
HAIL...1.00IN
WIND...60MPH
$$
MAHALE255
WWUS54 KOUN 142226
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
526 PM CDT FRI JUL 14 2017
OKC103-142236-
/O.EXP.KOUN.SV.W.0682.000000T0000Z-170714T2230Z/
Noble OK-
526 PM CDT FRI JUL 14 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NOBLE COUNTY WILL
EXPIRE AT 530 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.
LAT...LON 3658 9689 3655 9690 3655 9693 3653 9696
3653 9699 3651 9701 3651 9703 3637 9703
3642 9716 3659 9714 3659 9706 3658 9700
3660 9691
TIME...MOT...LOC 2226Z 268DEG 19KT 3652 9693
$$
MAHALEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:02 PM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jul 14, 3:02 PM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Norman OK 302 PM CDT Fri Jul 14 2017 .DISCUSSION... Convection has already developed along a weak surface boundary located approximately from Enid to Arnett in northwest Oklahoma. Additional isolated showers/storms were occurring over southern Oklahoma and western north Texas in a mildly unstable and very weakly-sheared environment. Most of this convection should diminish around sunset. Leftover weak boundaries should raise the chances of showers/storms tomorrow (Saturday) mainly from northwest to southeast Oklahoma. Again, higher chances of rain will be mainly in the afternoon. As the upper-level ridge builds back into the southern Plains early next week, rain chances will generally shut off, and temperatures will rise back above the seasonal averages. CmS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 73 92 72 91 / 20 30 30 30 Hobart OK 73 96 73 94 / 10 20 30 30 Wichita Falls TX 74 97 73 93 / 20 20 30 30 Gage OK 70 94 69 90 / 30 30 40 30 Ponca City OK 72 92 71 92 / 30 20 10 10 Durant OK 74 93 73 91 / 20 30 20 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 10/23
Hazardous weather outlook, Jul 14, 11:56 AM CDT, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1156 AM CDT Fri Jul 14 2017 OKZ004>048-050>052-TXZ083>090-151700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1156 AM CDT Fri Jul 14 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... Isolated to widely scattered thunderstorms will be possible across portions of northern and central Oklahoma, primarily this afternoon through mid-evening. No organized severe weather is expected. However, gusty winds and locally heavy rainfall are potential hazards with the strongest storms. .Heat... Heat index values between 95 and 105 are expected this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Isolated to scattered thunderstorms are expected across portions of the area through this weekend. The highest chances will be on Saturday. Severe weather is not expected but the strongest storms may produce gusty winds and locally heavy rainfall. .Heat... Afternoon heat index values of 95 to 105 are expected Saturday afternoon. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Mahale
In the hours before
Special weather statement, Jul 14, 4:01 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 401 PM CDT FRI JUL 14 2017 OKZ010-011-142130- Major OK-Woodward OK- 401 PM CDT FRI JUL 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Major and southeastern Woodward Counties Until 430 PM CDT... AT 358 PM CDT, a strong thunderstorm was located 7 miles south of Quinlan, moving east at 15 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Locations impacted include... Bouse Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3631 9916 3642 9915 3647 9885 3624 9885 TIME...MOT...LOC 2058Z 268DEG 11KT 3636 9908 MAHALE
Special weather statement, Jul 14, 4:11 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
411 PM CDT FRI JUL 14 2017
OKZ008-013-142145-
Kay OK-Noble OK-
411 PM CDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Kay and northwestern
Noble Counties Until 445 PM CDT...
AT 408 PM CDT, the leading edge of strong and gusty thunderstorm
winds extended along a line extending from near Tonkawa to 6 miles
west of Marland to 8 miles west of Red Rock, moving east at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Locations impacted include...
Tonkawa, Red Rock, Marland and Ceres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3681 9718 3655 9705 3637 9717 3640 9742
3654 9735 3673 9744
TIME...MOT...LOC 2108Z 267DEG 17KT 3669 9735 3654 9728 3644 9733
MAHALESpecial weather statement, Jul 14, 4:16 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 416 PM CDT FRI JUL 14 2017 OKZ007-008-142145- Kay OK-Grant OK- 416 PM CDT FRI JUL 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR west central Kay and east central Grant Counties Until 445 PM CDT... AT 412 PM CDT, a strong thunderstorm was located near Lamont, moving northeast at 20 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Locations impacted include... Blackwell, Lamont, Deer Creek and Nardin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3667 9758 3676 9764 3692 9741 3675 9727 TIME...MOT...LOC 2112Z 238DEG 17KT 3674 9754 MAHALE
Special weather statement, Jul 14, 4:30 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 430 PM CDT FRI JUL 14 2017 OKZ010-142200- Woodward OK- 430 PM CDT FRI JUL 14 2017 ...SIGNIFICANT WEATHER ADVISORY FOR southeastern Woodward County Until 500 PM CDT... AT 426 PM CDT, a strong thunderstorm was located near Mutual, moving east at 10 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Locations impacted include... Mutual. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3617 9896 3618 9925 3636 9927 3642 9896 TIME...MOT...LOC 2126Z 264DEG 8KT 3629 9916 MAHALE
Special weather statement, Jul 14, 4:39 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
439 PM CDT FRI JUL 14 2017
OKZ007-008-142215-
Kay OK-Grant OK-
439 PM CDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR west central Kay and northeastern
Grant Counties Until 515 PM CDT...
AT 436 PM CDT, strong thunderstorms were along a line extending from
3 miles east of Renfrow to near Deer Creek to near Lamont, moving
east at 10 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Deer Creek and Nardin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3698 9750 3684 9737 3674 9738 3669 9761
3682 9761 3690 9769
TIME...MOT...LOC 2136Z 256DEG 10KT 3691 9760 3681 9752 3673 9755
MAHALESpecial weather statement, Jul 14, 4:45 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
445 PM CDT FRI JUL 14 2017
OKZ008-013-142230-
Kay OK-Noble OK-
445 PM CDT FRI JUL 14 2017
...SIGNIFICANT WEATHER ADVISORY FOR south central Kay and
northeastern Noble Counties Until 530 PM CDT...
AT 440 PM CDT, a strong thunderstorm was located near Marland, moving
east at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Locations impacted include...
Red Rock, Marland, Sooner Lake and southwestern Kaw Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3672 9692 3668 9693 3668 9697 3667 9706
3660 9704 3659 9706 3658 9700 3660 9691
3656 9689 3653 9696 3653 9699 3651 9701
3651 9703 3644 9703 3641 9725 3661 9731
TIME...MOT...LOC 2140Z 257DEG 16KT 3654 9719
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 2:08 PM CDT | Special Weather Statement | OUN | Garfield | 37 min |
| Jul 14, 2:13 PM CDT | Special Weather Statement | OUN | Major | 32 min |
| Jul 14, 2:16 PM CDT | Special Weather Statement | OUN | Garfield | 29 min |
| Jul 14, 2:56 PM CDT | Special Weather Statement | OUN | Major | 34 min |
| Jul 14, 3:00 PM CDT | Special Weather Statement | OUN | Major | 30 min |
| Jul 14, 3:07 PM CDT | Special Weather Statement | OUN | Ellis | 23 min |
| Jul 14, 3:10 PM CDT | Special Weather Statement | OUN | Grant | 35 min |
| Jul 14, 3:30 PM CDT | Special Weather Statement | OUN | Garfield | 30 min |
| Jul 14, 3:46 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 44 min |
| Jul 14, 3:55 PM CDT | Special Weather Statement | OUN | Woodward | 35 min |
| Jul 14, 4:01 PM CDT | Special Weather Statement | OUN | Woodward | 29 min |
| Jul 14, 4:11 PM CDT | Special Weather Statement | OUN | Noble | 34 min |
| Jul 14, 4:16 PM CDT | Special Weather Statement | OUN | Kay | 29 min |
| Jul 14, 4:22 PM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 23 min |
| Jul 14, 4:30 PM CDT | Special Weather Statement | OUN | Woodward | 30 min |
| Jul 14, 4:39 PM CDT | Special Weather Statement | OUN | Grant | 36 min |
| Jul 14, 4:45 PM CDT | Special Weather Statement | OUN | Noble | 45 min |
| Jul 14, 4:59 PM CDT | Special Weather Statement | OUN | Woodward | 31 min |
| Jul 14, 5:27 PM CDT | Special Weather Statement | OUN | Kay | 33 min |
| Jul 14, 5:39 PM CDT | Special Weather Statement | OUN | Logan | 36 min |
| Jul 14, 6:12 PM CDT | Special Weather Statement | OUN | Logan | 33 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.